Alert archive / Kansas / Tornado Warnings in 2010

Tornado Warning 88, NWS Goodland, KS

September 14, 2010Logan County, Thomas County, Kansas

NWS Goodland, KS issued this tornado warning at Sep 14, 2010, 10:12 PM CDT for Logan County, Thomas County, Kansas. It was in force for 63 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2010, 10:12 PM CDT (03:12 UTC)
Expired
Sep 14, 2010, 11:15 PM CDT
In force
63 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon

Counties Logan County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 59 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 10:35 PM CDTTORNADO9 Sse Brewster, KS
Sep 14, 10:39 PM CDTTSTM WND DMG8 N Winona, KSSIDING ON THE EAST SIDE OF A HOUSE DAMAGED.
Sep 14, 10:52 PM CDTHAIL 1.757 N Winona, KS
Sep 14, 10:55 PM CDTTORNADO8 Ne Winona, KS
Sep 14, 11:18 PM CDTHAIL 0.884 W Monument, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 14, 7:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1767 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1767 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2076 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

477 
WFUS53 KGLD 150312
TORGLD
KSC109-193-150415-
/O.NEW.KGLD.TO.W.0088.100915T0312Z-100915T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1012 PM CDT TUE SEP 14 2010

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
  SOUTHERN THOMAS COUNTY IN NORTHWEST KANSAS...

* UNTIL 1115 PM CDT

* AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 7 MILES SOUTH OF BREWSTER...AND WAS MOVING
  SOUTHEAST AT 40 MPH.

  IN ADDITION...GOLF BALL SIZED HAIL AND WIND GUST TO 80 MPH HAVE    
  BEEN REPORTED IN GOODLAND AND EDSON WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WINONA...MINGO AND MONUMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3930 10080 3893 10092 3899 10139 3934 10139
TIME...MOT...LOC 0312Z 311DEG 33KT 3924 10138

$$

024
7 follow-up statements
959 
WWUS53 KGLD 150324
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
924 PM MDT TUE SEP 14 2010

KSC109-193-150415-
/O.CON.KGLD.TO.W.0088.000000T0000Z-100915T0415Z/
THOMAS KS-LOGAN KS-
1024 PM CDT TUE SEP 14 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN LOGAN AND
SOUTHERN THOMAS COUNTIES UNTIL 1115 PM CDT...

AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 11 MILES NORTH OF WINONA...AND WAS MOVING SOUTHEAST
AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  WINONA...MINGO...MONUMENT...PAGE CITY AND OAKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3930 10080 3893 10092 3899 10139 3934 10139
TIME...MOT...LOC 0324Z 311DEG 33KT 3919 10129

$$

024
712 
WWUS53 KGLD 150339
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
939 PM MDT TUE SEP 14 2010

KSC109-193-150415-
/O.CON.KGLD.TO.W.0088.000000T0000Z-100915T0415Z/
THOMAS KS-LOGAN KS-
1039 PM CDT TUE SEP 14 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN LOGAN AND
SOUTHERN THOMAS COUNTIES UNTIL 1115 PM CDT...

AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 10 MILES NORTH OF WINONA...AND WAS MOVING SOUTHEAST
AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  WINONA...MINGO...MONUMENT...PAGE CITY AND OAKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3930 10080 3893 10092 3899 10139 3934 10139
TIME...MOT...LOC 0339Z 311DEG 33KT 3918 10125

$$

JERRYK
292 
WWUS53 KGLD 150344
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
944 PM MDT TUE SEP 14 2010

KSC109-193-150415-
/O.CON.KGLD.TO.W.0088.000000T0000Z-100915T0415Z/
THOMAS KS-LOGAN KS-
1044 PM CDT TUE SEP 14 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN LOGAN AND
SOUTHERN THOMAS COUNTIES UNTIL 1115 PM CDT...

AT 1039 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED 10 MILES NORTH OF WINONA...AND WAS MOVING
SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  WINONA...MINGO...MONUMENT...PAGE CITY AND OAKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3930 10080 3893 10092 3899 10139 3934 10139
TIME...MOT...LOC 0344Z 305DEG 24KT 3919 10124

$$

JERRYK
946 
WWUS53 KGLD 150349
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
949 PM MDT TUE SEP 14 2010

KSC109-193-150415-
/O.CON.KGLD.TO.W.0088.000000T0000Z-100915T0415Z/
THOMAS KS-LOGAN KS-
1049 PM CDT TUE SEP 14 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN LOGAN AND
SOUTHERN THOMAS COUNTIES UNTIL 1115 PM CDT...

AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CONFIRMED TORNADO.  THIS DANGEROUS STORM WAS LOCATED 9 MILES NORTH
OF WINONA...AND WAS MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  WINONA...MINGO...MONUMENT...PAGE CITY AND OAKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3930 10080 3893 10092 3899 10139 3934 10139
TIME...MOT...LOC 0349Z 305DEG 24KT 3917 10121

$$

JERRYK
242 
WWUS53 KGLD 150356
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
956 PM MDT TUE SEP 14 2010

KSC109-193-150415-
/O.CON.KGLD.TO.W.0088.000000T0000Z-100915T0415Z/
THOMAS KS-LOGAN KS-
1056 PM CDT TUE SEP 14 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN LOGAN AND
SOUTHERN THOMAS COUNTIES UNTIL 1115 PM CDT...

AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CONFIRMED TORNADO.  THIS DANGEROUS STORM WAS LOCATED 8 MILES
NORTHEAST OF WINONA...AND WAS MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONUMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3923 10082 3893 10092 3898 10133 3933 10121
TIME...MOT...LOC 0356Z 305DEG 24KT 3914 10114

$$

JERRYK
965 
WWUS53 KGLD 150401
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1001 PM MDT TUE SEP 14 2010

KSC109-193-150415-
/O.CON.KGLD.TO.W.0088.000000T0000Z-100915T0415Z/
THOMAS KS-LOGAN KS-
1101 PM CDT TUE SEP 14 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN LOGAN AND
SOUTHERN THOMAS COUNTIES UNTIL 1115 PM CDT...

AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CONFIRMED TORNADO.  THIS DANGEROUS STORM WAS LOCATED 7 MILES WEST
OF MONUMENT...AND WAS MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONUMENT.

RESIDENTS IN AND NEAR MONUMENT SHOULD TAKE IMMEDIATE ACTION TO 
PRESERVE LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3923 10082 3893 10092 3898 10133 3933 10121
TIME...MOT...LOC 0401Z 305DEG 24KT 3912 10111

$$

024
698 
WWUS53 KGLD 150412
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1012 PM MDT TUE SEP 14 2010

KSC109-193-150421-
/O.EXP.KGLD.TO.W.0088.000000T0000Z-100915T0415Z/
THOMAS KS-LOGAN KS-
1112 PM CDT TUE SEP 14 2010

...THE TORNADO WARNING FOR SOUTHERN THOMAS COUNTY WILL EXPIRE AT 
1115 PM CDT...

A NEW TORNADO WARNING HAS BEEN ISSUED FOR EASTERN LOGAN AND WESTERN 
GOVE COUNTIES...VALID UNTIL 1215 AM CDT.

LAT...LON 3923 10082 3893 10092 3898 10133 3933 10121
TIME...MOT...LOC 0411Z 305DEG 24KT 3908 10104

$$

024

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Sep 14, 6:43 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Sep 14, 6:43 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
543 PM MDT TUE SEP 14 2010

.DISCUSSION...
220 PM MDT TUE SEP 14 2010

TONIGHT/S INCOMING S/WV TROUGH IS STILL ANTICIPATED TO FOSTER
ELEVATED CONVECTION OVERNIGHT PRIMARILY NORTH OF U.S. HWY 36 AND
EAST OF THE CWA.

NOT EXPECTING MUCH...IF ANY... DIURNALLY DRIVEN (SURFACE BASED)
CONVECTION GIVEN THE EXCESSIVE AMOUNTS OF CINH OVER THE REGION.
SFC TEMPS AND MOISTURE ADVECTION NORTH OF THE CURRENT QUASI-
STATIONARY FRONT THAT REMAINS DRAPED W-E BISECTING THE CWA ARE NOT
EXPECTED TO WARM SUFFICIENTLY TO OVERCOME THE INHIBITION.
INSTABILITY IS MEAGER SOUTH OF THE FRONT. THESE SCENARIOS ARE
SUPPORTED BY MOST OF THE CONVECTIVE RESOLVING MODELS AND THEIR
SUCCESSIVE RUNS. IT IS NOTEWORTHY THE LATEST HRRR AVAILABLE (17Z)
GENERATES AN ISOLATED CELL OVER YUMA CNTY BY 22/23Z AND WEAKENS
THE CONVECTION AS IT MOVES EAST THROUGH THE EARLY EVENING...IN
RESPONSE TO A LOW AMPLITUDE LEAD S/WV TROUGH. THE EVENING POPS ACCOUNT
FOR THIS SHOULD THE MODEL RUN VERIFY. ISENTROPIC LIFT AND MOISTURE
ADVECTION ABOVE THE FRONT SHOULD COMMENCE AFTER 03Z COUPLED WITH
MODEST MUCAPE ALLOWING FOR THE CHANCE OF SOME TSRA. WHAT ACTIVITY
DEVELOPS SHOULD BE CLEAR OF THE CWA BY DAWN. ADDED PATCHY FOG TO
THE GRIDS FOR MUCH OF THE EASTERN CWA NORTH OF THE FRONT GIVEN THE
LOW SFC T/TD SPREADS AND PERSISTENCE FROM THE PAST TWO
NIGHTS...PRIOR TO THE ARRIVAL OF A PRE-FRONTAL TROUGH AND COLD
FRONT SLATE IN HERE VERY LATE TONIGHT.

THE COLD FRONT WILL CLEAR THE CWA DURING THE DAY TOMORROW AS THE
MAIN S/WV TROUGH PASSES WELL NORTH OF THE CWA. THIS WILL ALLOW FOR
A DRY DAY WITH FURTHER DRYING OF THE AIRMASS OVERNIGHT WED NIGHT,
PER PBL THETA-E FIELDS. FOR THR AND FRI DRY WX WILL CONTINUE. LOW
TO MID 80S ON THR AND UPR 80S/LOW 90S ON FRI GIVEN LEE TROUGHING
OVER ERN COLORADO. LATE FRI NIGHT ANOTHER COLD FRONT ASSOC WITH A
DEEP LOW OVER THE CANADIAN PRAIRIES IS PROGGED TO MOVE TOWARD THE
CWA. CONFIDENCE IS LOW ON HOW FAR SOUTH THE FRONT WILL MOVE INTO
THE CWA AS THERE IS A CONSIDERABLE SPREAD IN THE DETERMINISTIC
MODELS AND ENSEMBLE SOLUTIONS. FOR NOW I LEFT ALONE FRI NIGHT/S
SLIGHT CHANCE POPS AS THE FRONT IS SLATED TO AT LEAST MAKE IT INTO
THE NORTHERN TIER COUNTIES PRIOR TO 12Z SAT. THE MAIN CONCERN IS
OVER THE WEEKEND/S TEMPERATURES. THE GFS SOLUTION AND SOME OF THE
CONSENSUS MOS OUTPUT INDICATE HIGH TEMPS ONLY REACHING THE UPPER
60S AT LOCATIONS ALONG AND NORTH OF I-70 ON SAT. SOMETHING TO
MONITOR FOR NOW AS THE FCST HIGHS ARE CURRENTLY IN MID/UPR 80S.

FURTHER OUT IN TIME...IT APPEARS YET ANOTHER COLD FRONT MIGHT
ARRIVE IN HERE EARLY TUE MORNING PER THE 12Z GFS AND EC. THIS WAS
SUPPORTED BY THE HPC. STAY TUNED.

05
&&

.AVIATION...
534 PM MDT TUE SEP 14 2010

FOR THE 00Z TAF...CONVECTIVE DEVELOPMENT ONGOING OVER WASHINGTON
COUNTY COLORADO WITH A TREND NORTHEASTWARD. SHOULD NOT IMPACT KGLD
AND UNCERTAIN WHETHER IT WILL BE SUSTAINED LONG ENOUGH TO IMPACT
KMCK. HAVE OPTED TO OMIT VCTS/TSRA MENTION FOR THIS ISSUANCE FOR
KMCK BUT WILL MONITOR CLOSELY. FOCUS THEN SHIFTS TO POTENTIAL FOR
LOW STRATUS/FOG AT KMCK AFTER AROUND 09Z. HAVE MVFR CIGS/VSBY FOR
KMCK AFTER 09Z TRENDING DOWN TO IFR CIGS FROM 12Z THROUGH 16Z
BEFORE CONDITIONS RETURN TO VFR FOR THE REMAINDER OF THE EFFECTIVE
PERIOD. HAVE VFR CIGS/VSBY FOR KGLD THROUGH THE ENTIRE EFFECTIVE
PERIOD WITH FEW-SCT MID LEVEL CLOUDS.

FOLTZ
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Sep 14, 11:31 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1031 AM MDT TUE SEP 14 2010

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151630-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1031 AM MDT TUE SEP 14 2010 /1131 AM CDT TUE SEP 14 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE TRI STATE
AREA LATER THIS AFTERNOON INTO THIS EVENING...WITH THE GREATEST THREAT
OF SEVERE WEATHER AT LOCATIONS ALONG AND NORTH OF U.S. HIGHWAY 36. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS FROM TUESDAY NIGHT ARE EXPECTED TO LINGER INTO WEDNESDAY
MORNING BEFORE MOVING EAST OF THE FORECAST AREA. THERE IS ALSO A
SLIGHT CHANCE OF THUNDERSTORMS LATE IN THE DAY ON FRIDAY. SEVERE
WEATHER IS CURRENTLY NOT EXPECTED WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Sep 14, 9:27 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT TUE SEP 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     TSTM WND GST     13 N GOODLAND           39.53N 101.67W
09/14/2010  M60 MPH          SHERMAN            KS   MESONET

&&

FOLTZ
Local storm report, Sep 14, 9:31 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
831 PM MDT TUE SEP 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             3 N GOODLAND            39.40N 101.71W
09/14/2010  E1.00 INCH       SHERMAN            KS   LAW ENFORCEMENT

&&

FOLTZ
Local storm report, Sep 14, 9:33 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM MDT TUE SEP 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND GST     1 NNE GOODLAND          39.37N 101.70W
09/14/2010  M78 MPH          SHERMAN            KS   ASOS

&&

FOLTZ
Local storm report, Sep 14, 9:47 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
847 PM MDT TUE SEP 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     FUNNEL CLOUD     7 NE GOODLAND           39.42N 101.62W
09/14/2010                   SHERMAN            KS   PUBLIC

            LAW ENFORCEMENT RELAYED PUBLIC REPORT OF FUNNEL CLOUD

&&

FOLTZ
Local storm report, Sep 14, 9:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
853 PM MDT TUE SEP 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     FUNNEL CLOUD     6 N EDSON               39.42N 101.53W
09/14/2010                   SHERMAN            KS   STORM CHASER

            WELL DEFINED WALL CLOUD WITH PERIODIC CONE FUNNEL

&&

FOLTZ
Local storm report, Sep 14, 9:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
854 PM MDT TUE SEP 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             SE EDSON                39.33N 101.54W
09/14/2010  E1.75 INCH       SHERMAN            KS   LAW ENFORCEMENT

            REPORTED AT EDSON EXIT ON INTERSTATE 70 BY KANSAS STATE
            TROOPER

&&

FOLTZ

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 7:57 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman63 min
Sep 14, 8:53 PM CDTSevere Thunderstorm WarningGLDSherman67 min
Sep 14, 9:00 PM CDTSpecial Weather StatementGLDCheyenne30 min
Sep 14, 9:08 PM CDTTornado WarningGLDSherman67 min
Sep 14, 9:37 PM CDTTornado WarningGLDThomas68 min
Sep 14, 11:09 PM CDTTornado WarningGLDGove, Logan66 min
Sep 14, 11:57 PM CDTSpecial Weather StatementGLDThomas33 min
Sep 15, 12:10 AM CDTTornado WarningGLDGove65 min
Sep 15, 1:00 AM CDTSevere Thunderstorm WarningGLDGraham45 min
Sep 15, 1:12 AM CDTSevere Thunderstorm WarningGLDGove43 min

Nearby

Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.